Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 233, NWS Des Moines, IA

July 5, 20114 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 5, 2011, 4:45 PM CDT for 4 counties in Iowa. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2011, 4:45 PM CDT (21:45 UTC)
Expired
Jul 5, 2011, 5:30 PM CDT
In force
45 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hamilton County, IA, Humboldt County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:19 PM CDTTSTM WND GST 65E Fort Dodge, IATREE LIMBS DOWN.
Jul 5, 5:20 PM CDTTSTM WND DMG3 Se Badger, IAHOG BUILDING DESTROYED. TREES DOWN. WINDMILL DOWN.
Jul 5, 5:20 PM CDTTSTM WND DMGFort Dodge, IALARGE LIMBS DOWN NORTHEAST SIDE OF FORT DODGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS53 KDMX 052145
SVRDMX
IAC079-091-187-197-052230-
/O.NEW.KDMX.SV.W.0233.110705T2145Z-110705T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
445 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HAMILTON COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  NORTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 530 PM CDT

* AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DAKOTA CITY...OR 15 MILES NORTH OF FORT DODGE...AND MOVING SOUTH AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BADGER AROUND 500 PM CDT.
  VINCENT AROUND 505 PM CDT.
  DUNCOMBE AROUND 525 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OTHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

&&

LAT...LON 4245 9384 4237 9417 4272 9420 4278 9401
TIME...MOT...LOC 2146Z 340DEG 22KT 4271 9410
WIND...HAIL 60MPH 1.00IN

$$

ZOGG
4 follow-up statements
465 
WWUS53 KDMX 052200
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
500 PM CDT TUE JUL 5 2011

IAC079-091-187-197-052230-
/O.CON.KDMX.SV.W.0233.000000T0000Z-110705T2230Z/
HUMBOLDT IA-HAMILTON IA-WRIGHT IA-WEBSTER IA-
500 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WEBSTER...SOUTHWESTERN WRIGHT...NORTHWESTERN HAMILTON AND
SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 530 PM CDT...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF DAKOTA CITY...OR 11 MILES NORTHEAST OF FORT DODGE...
MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VINCENT AROUND 510 PM CDT.
  DUNCOMBE AROUND 525 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE OTHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4267 9419 4269 9399 4245 9384 4237 9417
TIME...MOT...LOC 2200Z 340DEG 22KT 4263 9406
WIND...HAIL 60MPH 1.00IN

$$

ZOGG
034 
WWUS53 KDMX 052209
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
509 PM CDT TUE JUL 5 2011

IAC091-197-052219-
/O.CAN.KDMX.SV.W.0233.000000T0000Z-110705T2230Z/
HUMBOLDT IA-WRIGHT IA-
509 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WRIGHT AND
SOUTHEASTERN HUMBOLDT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.

LAT...LON 4261 9397 4256 9397 4256 9393 4244 9386
      4237 9417 4264 9419 4264 9399
TIME...MOT...LOC 2209Z 340DEG 22KT 4258 9403

$$

IAC079-187-052230-
/O.CON.KDMX.SV.W.0233.000000T0000Z-110705T2230Z/
HAMILTON IA-WEBSTER IA-
509 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WEBSTER AND NORTHWESTERN HAMILTON COUNTIES UNTIL 530 PM CDT...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF EAGLE GROVE...OR 9 MILES NORTHEAST OF FORT DODGE...
MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNCOMBE AROUND 525 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE OTHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4261 9397 4256 9397 4256 9393 4244 9386
      4237 9417 4264 9419 4264 9399
TIME...MOT...LOC 2209Z 340DEG 22KT 4258 9403
WIND...HAIL 60MPH 1.00IN

$$

ZOGG
791 
WWUS53 KDMX 052218
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
518 PM CDT TUE JUL 5 2011

IAC079-187-052230-
/O.CON.KDMX.SV.W.0233.000000T0000Z-110705T2230Z/
HAMILTON IA-WEBSTER IA-
518 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
WEBSTER AND NORTHWESTERN HAMILTON COUNTIES UNTIL 530 PM CDT...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF FORT DODGE...MOVING SOUTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNCOMBE AROUND 525 PM CDT.
  OTHO AROUND 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4261 9401 4255 9397 4244 9386 4237 9417
      4258 9419
TIME...MOT...LOC 2219Z 344DEG 26KT 4251 9408
WIND...HAIL 60MPH 1.00IN

$$

ZOGG
810 
WWUS53 KDMX 052226
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
526 PM CDT TUE JUL 5 2011

IAC079-187-052236-
/O.EXP.KDMX.SV.W.0233.000000T0000Z-110705T2230Z/
HAMILTON IA-WEBSTER IA-
526 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WEBSTER AND
NORTHWESTERN HAMILTON COUNTIES WILL EXPIRE AT 530 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4261 9401 4255 9397 4244 9386 4237 9417
      4258 9419
TIME...MOT...LOC 2226Z 344DEG 26KT 4246 9406

$$

ZOGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:40 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 5, 3:40 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT TUE JUL 5 2011

.SHORT TERM /TONIGHT/...
ANTICIPATE ONGOING PRECIPITATION ACROSS NORTHERN CWA TO CONTINUE
THROUGH THE EVENING HOURS. ADDITIONAL CONVECTION IS EXPECTED TO
DEVELOP ACROSS CENTRAL CWA BEFORE 00Z. HOWEVER...STILL UNCERTAINTY
IN TIMING OF DEVELOPMENT...IF DEVELOPMENT OCCURS AT ALL. CLOUD COVER
WHICH HUNG AROUND ALL DAY HAS KEPT TEMPERATURES COOLER THAN
ANTICIPATED...WHICH HAS HELPED TO LIMIT DAYTIME HEATING. WITH STRONG
CAP IN PLACE...COULD KEEP A LID ON CONVECTION. HOWEVER...COLD FRONT
WILL PUSH SOUTHEAST FROM SD AND EXPECT TO SEE A LITTLE THETA E
ADVECTION ALONG AND AHEAD OF THE FRONT. THESE TWO FACTORS COULD BE
ENOUGH TO GET CONVECTION ROLLING...THEREFORE HAVE GONE WITH LIKELY
POPS ACROSS MUCH OF THE CENTRAL CWA THROUGH 00-06Z. IF CAP CAN BE
OVERCOME...GOOD POCKET OF 2000-3000 J/KG CAPE FOR STORMS TO WORK
WITH. ELEVATED CAPES ARE ALSO DECENT WITH 1500-2000 J/KG AS WELL.
LIMITING FACTOR WILL BE SHEAR. NAM AND RUC ARE HARD HITTING WITH
SHEAR...ESPECIALLY IN THE SOUTHEAST. HOWEVER...OTHER MODELS HAVE
LITTLE TO NO SHEAR FOR STORMS TO WORK WITH. LATEST MESOANALYSIS DOES
INDICATE 30-40 KTS OF BULK SHEAR ACROSS THE SOUTHEAST. THIS WILL BE
THE MOST LIKELY AREA FOR ANY SEVERE STORMS...WITH HIGH WINDS AND
LARGE HAIL THE MAIN THREATS. PARAMETERS QUICKLY DISSIPATE AFTER
00Z...BRINGING SEVERE POTENTIAL TO AN END BY LATE EVENING.
HOWEVER...WITH FRONT STILL PASSING THROUGH WOULD EXPECT TO SEE
LINGERING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD.

.LONG TERM /THURSDAY THROUGH TUESDAY/...
WEAK HI PRES WILL MOVE THROUGH THE AREA OVER THE NEXT FEW DAYS.  OLD
CDFNT BOUNDARY JUST THE SOUTH WILL BE THE FOCUS FOR TSRA WITH A FEW
BRUSHING THE FAR SOUTH WED.  PATTERN NOT CHANGING ALL THAT MUCH WITH
THE HI PRES OVR THE GRTLKS FEEDING IN RELATIVELY DRIER AIR INTO THE
STATE.  NEXT SYSTEM TO AFFECT IA WILL BE THE SYS FROM THE GULF OF
AK.  THIS SYSTEM WILL MOV THRU THE RCKYS OVR THE WEEKEND AND
INCREASE THE CHC FOR TSRA.  DYNAMICS LOOK MORE FAVORABLE WITH THE
WEEKEND SYS AND IT IS LKLY TO BRING THE BEST CHCS FOR MORE WDSPRD
RAINFALL.  TEMPS WILL REMAIN CLOSE TO NORMAL THRU THE PD.

&&

.AVIATION...05/18Z
PRECIPITATION ACROSS NORTHWESTERN IOWA IS QUICKLY DISSIPATING AS
EXPECTED...AND HAVE REMOVED MENTION FROM SITES. CLOUDS WILL LINGER
THROUGH THE AFTERNOON...BUT CEILINGS WILL STAY VFR. COULD SEE
ADDITIONAL DEVELOPMENT LATE INTO THE AFTERNOON NEAR 00Z...BUT AM
UNCERTAIN AS TO TIMING AND LOCATION OF STORMS. HAVE TRENDED TOWARDS
STORMS WITH CB MENTION. NEXT BIG CONCERN WILL BE WITH POSSIBLE FOG
DEVELOPMENT AFTER 06Z. HAVE TRENDED VISIBILITIES LOWER...BUT WOULD
EXPECT MOST LIKELY LOCATION FOR FOG/DENSE FOG TO BE AT NORTHERN
SITES...KFOD...KMCW AND KALO.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WILKINS
LONG TERM...MS JUL 11
AVIATION...WILKINS
Hazardous weather outlook, Jul 5, 3:53 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT TUE JUL 5 2011

IAZ004-024-086-062100-
EMMET-HUMBOLDT-WAPELLO-
353 PM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE FORECAST LATE THIS
AFTERNOON AND TONIGHT ACROSS THE AREA. LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY
MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME.
OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT
IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

IAZ005>007-015>017-023-025>028-033>039-049-050-061-062-074-075-
062100-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-
353 PM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE ARE LATE THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS WILL BE STRONG...WITH A FEW SEVERE STORMS
ALSO POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY
RAIN WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY
MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME.
OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT
IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ044>048-057>060-070>073-081>085-092>097-062100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
353 PM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE ARE THIS
EVENING AND TONIGHT. THUNDERSTORMS WILL BE STRONG TO SEVERE. LARGE
HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY
MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME.
OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT
IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

AW

In the hours before

Special weather statement, Jul 5, 1:48 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
148 PM CDT TUE JUL 5 2011

IAZ004>006-015-016-051945-
EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO-
148 PM CDT TUE JUL 5 2011

...LINE OF STRONG STORMS TO IMPACT NORTHERN IOWA...

AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF
ESTHERVILLE TO 22 MILES NORTH OF ALGONA...MOVING SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SWEA CITY...          DOLLIVER...           BANCROFT...
  ARMSTRONG...          TITONKA...
  ESTHERVILLE AIRPORT...                      ESTHERVILLE...
  WODEN...              GRUVER...             WALLINGFORD...
  BURT...               WESLEY...             RINGSTED...
  LONE ROCK...          GRAETTINGER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

AW
Local storm report, Jul 5, 4:16 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     2 W BURT                43.20N 94.26W
07/05/2011                   KOSSUTH            IA   BROADCAST MEDIA

            LISTENER REPORT RELAIED VIA KLGA. TELEPHONE POLES
            DOWN...DAMAGE TO BUILDING...POSSIBILY A TRAILER DAMAGED
            TOO.

&&

AW
Special weather statement, Jul 5, 4:22 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
422 PM CDT TUE JUL 5 2011

IAZ024-025-035-036-052215-
HAMILTON-HUMBOLDT-WEBSTER-WRIGHT-
422 PM CDT TUE JUL 5 2011

...STRONG THUNDERSTORMS MOVING SOUTH ACROSS NORTHERN IOWA...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES NORTH OF FORT DODGE...MOVING SOUTH AT 30
MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HUMBOLDT...           DAKOTA CITY...        THOR...
  GOLDFIELD...          EAGLE GROVE...        BADGER...
  FORT DODGE AIRPORT... VINCENT...            FORT DODGE...
  WOOLSTOCK...          OTHO...               DUNCOMBE...
  WEBSTER CITY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

ZOGG
Local storm report, Jul 5, 4:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     ALGONA AIRPORT          43.08N 94.27W
07/05/2011  M51 MPH          KOSSUTH            IA   AWOS

&&

ZOGG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:10 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth27 min
Jul 5, 3:36 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth39 min
Jul 5, 5:43 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Webster47 min
Jul 5, 5:52 PM CDTTornado WarningDMXBoone, Webster23 min
Jul 5, 6:28 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.